Arkansas, 2006Flash Flood in Arkansas, July 29, 2006
July 29, 2006 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 1:51 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 29, 1:51 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT SAT JUL 29 2006
.DISCUSSION...
ISOLATED ECHOES OVER THE EXTREME NORTHERN SECTIONS SHOULD BE
DISSIPATING SOON BY THE TIME THIS FORECAST BECOMES EFFECTIVE.
UPPER RIDGE REESTABLISHES ITSELF RATHER QUICKLY OVER THE SOUTHERN
PART OF THE COUNTRY. ONE SHORT WAVE ATTEMPTS TO BREAK IT DOWN
DURING THE MIDDLE OF NEXT WEEK...BUT IT BARELY MANAGES TO NUDGE A
WEAK SURFACE FRONT CLOSE TO THE NORTHERN BORDER OF OUR COUNTY
WARNING AREA. BASICALLY THE ENTIRE PERIOD WAS LEFT AS A DRY
FORECAST. WITHOUT A FRONTAL PASSAGE...TEMPERATURES WILL REACH
ABOVE NORMAL LEVELS WITHOUT TROUBLE. THIS PROMPTED THE ISSUANCE OF
HEAT ADVISORIES FOR SUNDAY AND MONDA FROM MORNING UNTIL LATE
AFTERNOON FOR THE SOUTHERN TWO THIRDS OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 76 98 75 97 / 10 10 10 10
HARRISON AR 75 96 74 96 / 10 10 10 10
HOT SPRINGS AR 77 99 76 97 / 10 10 10 10
PINE BLUFF AR 77 98 76 97 / 10 10 10 10
MOUNTAIN HOME AR 73 98 74 96 / 10 10 10 10
MONTICELLO AR 77 101 78 100 / 10 10 10 10
SEARCY AR 74 97 75 97 / 10 10 10 10
MOUNT IDA AR 77 98 77 97 / 10 10 10 10
RUSSELLVILLE AR 74 97 76 96 / 10 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ052-ARZ053-ARZ054-
ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-
ARZ068-ARZ069.
HEAT ADVISORY FROM 10 AM SUNDAY TO 8 PM SUNDAY FOR ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.
HEAT ADVISORY FROM 10 AM MONDAY TO 8 PM MONDAY FOR ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.
&&
SHORT AND LONG TERM...32
Hazardous weather outlook, Jul 29, 4:00 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 29 2006
ARZ052>057-062>069-301000-
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-OUACHITA-PIKE-
500 AM CDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..
.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE MID SOUTH WITH A
RETURN TO HOT AND DRY CONDITIONS ALONG WITH ELEVATED HUMIDITY
LEVELS. THE COMBINATION OF HIGH HUMIDITY AND HOT WEATHER WILL YIELD
HIGH HEAT INDICES THIS AFTERNOON ACROSS SOUTHERN ARKANSAS. HEAT
INDICES WILL TOP OUT NEAR 105 DEGREES THIS AFTERNOON. AS SUCH...A
HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON ACROSS THE SOUTH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE AREA OF HIGH PRESSURE WILL BE LOCKED IN FOR A GOOD PART OF THE
UPCOMING WEEK. LITTLE IF ANY PRECIPITATION OTHER THAN AN ISOLATED
AFTERNOON THUNDERSTORM IS EXPECTED. HEAT INDICES WILL TOP OUT IN
EXCESS OF 105 DEGREES SUNDAY AFTERNOON. THE HEAT ADVISORY WILL
CONTINUE THROUGH EARLY SUNDAY EVENING. THERE IS A GOOD POSSIBILITY
THAT ADDITIONAL HEAT ADVISORIES WILL BE NEEDED LATER IN THE WEEK AS
THE UPPER LEVEL HIGH WILL HAVE THE AREA FIRMLY IN ITS GRASP.
.SPOTTER INFORMATION STATEMENT...
SPOTTED ACTIVATION IS NOT EXPECTED.
ARZ003>007-012>016-021>025-030>034-037>047-301000-
BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-
NEWTON-PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOT AND DRY WEATHER WILL RETURN TO THE REGION AS AN UPPER LEVEL HIGH
BUILDS OVER THE MID SOUTH. ALONG WITH HOT TEMPERATURES...HUMIDITY
LEVELS WILL BE ELEVATED. AFTERNOON HEAT INDICES WILL APPROACH 100
DEGREES THIS AFTERNOON OVER THE MAJORITY OF THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE AREA OF HIGH PRESSURE WILL BE LOCKED IN FOR A GOOD PART OF THE
UPCOMING WEEK. LITTLE IF ANY PRECIPITATION OTHER THAN AN ISOLATED
AFTERNOON THUNDERSTORM IS EXPECTED. HEAT INDICES WILL TOP OUT IN
EXCESS OF 105 DEGREES SUNDAY AFTERNOON OVER MOST OF CENTRAL AND
SOUTHERN ARKANSAS AND THE HEAT ADVISORY WILL BE EXPANDED NORTHWARD.
THE HEAT ADVISORY WILL BE ROUGHLY SOUTH OF A PARIS TO DANVILLE TO
CONWAY TO SEARCY TO AUGUSTA LINE.
EVEN IN AREAS WHERE THE HEAT ADVISORY IS NOT IN EFFECT...AFTERNOON
HEAT INDICES WILL APPROACH 100 DEGREES. THERE IS A GOOD POSSIBILITY
THAT ADDITIONAL HEAT ADVISORIES WILL BE NEEDED LATER IN THE WEEK AS
THE UPPER LEVEL HIGH WILL HAVE THE AREA FIRMLY IN ITS GRASP.
.SPOTTER INFORMATION STATEMENT...
SPOTTED ACTIVATION IS NOT EXPECTED.
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
38/56
In the hours before
Local storm report, Jul 29, 2:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
356 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST OIL TROUGH 35.63N 91.46W
07/29/2006 M60 MPH INDEPENDENCE AR TRAINED SPOTTER
&&
219Flash Flood, Independence
- When
- July 29, 3:30 PM CST to 4:30 PM CST
- Where
- Independence County, 4 mi SE of Oil Trough
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
High water covered Buzzard Roost Road and was impassible for a short period of time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524478.